Alert archive / New York / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 75, NWS Buffalo, NY

July 19, 20134 counties in New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 19, 2013, 10:21 PM EDT for 4 counties in New York. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2013, 10:21 PM EDT (02:21 UTC)
Expired
Jul 19, 2013, 11:15 PM EDT
In force
54 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Erie County, NY, Genesee County, NY, Niagara County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 19 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 10:24 PM EDTTSTM WND DMGBowmansville, NYTWO TREES BLOWN DOWN.
Jul 19, 10:50 PM EDTTSTM WND DMGSheldon, NYTREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 7:52 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.4 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2013-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1370 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2013-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1370 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1402 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WUUS51 KBUF 200221
SVRBUF
NYC029-037-063-121-200315-
/O.NEW.KBUF.SV.W.0075.130720T0221Z-130720T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1021 PM EDT FRI JUL 19 2013

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ERIE COUNTY IN WESTERN NEW YORK
  WESTERN GENESEE COUNTY IN WESTERN NEW YORK
  SOUTHEASTERN NIAGARA COUNTY IN WESTERN NEW YORK
  NORTHWESTERN WYOMING COUNTY IN WESTERN NEW YORK

* UNTIL 1115 PM EDT

* AT 1018 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
  EXTENDING FROM AMHERST TO 5 MILES WEST OF LACKAWANNA...AND   
  MOVING EAST AT 35 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  HARRIS HILL...
  WEST SENECA...
  AKRON...
  ELMA...
  MARILLA...
  OAKFIELD...
  BENNINGTON...
  BATAVIA...
  VARYSBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR WESTERN NEW YORK.

&&

LAT...LON 4312 7868 4309 7810 4269 7822 4284 7887
TIME...MOT...LOC 0220Z 280DEG 30KT 4302 7868 4280 7891

$$

RSH
3 follow-up statements
976 
WWUS51 KBUF 200241
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1041 PM EDT FRI JUL 19 2013

NYC063-200251-
/O.CAN.KBUF.SV.W.0075.000000T0000Z-130720T0315Z/
NIAGARA NY-
1041 PM EDT FRI JUL 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NIAGARA COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR WESTERN NEW YORK.

LAT...LON 4279 7865 4308 7851 4309 7810 4269 7822
TIME...MOT...LOC 0241Z 280DEG 30KT 4297 7839 4275 7862

$$

NYC029-037-121-200315-
/O.CON.KBUF.SV.W.0075.000000T0000Z-130720T0315Z/
GENESEE NY-WYOMING NY-ERIE NY-
1041 PM EDT FRI JUL 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR NORTHEASTERN ERIE...NORTHWESTERN WYOMING AND WESTERN GENESEE
COUNTIES...

AT 1036 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CORFU TO 8 MILES WEST OF WALES CENTER...
OR ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF LANCASTER TO
EAST AURORA...MOVING EAST AT 35 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE...
  OAKFIELD...
  ELBA...
  BATAVIA...
  VARYSBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR WESTERN NEW YORK.

&&

LAT...LON 4279 7865 4308 7851 4309 7810 4269 7822
TIME...MOT...LOC 0241Z 280DEG 30KT 4297 7839 4275 7862

$$

RSH
122 
WWUS51 KBUF 200256
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1056 PM EDT FRI JUL 19 2013

NYC029-200306-
/O.CAN.KBUF.SV.W.0075.000000T0000Z-130720T0315Z/
ERIE NY-
1056 PM EDT FRI JUL 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ERIE COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR WESTERN NEW YORK.

LAT...LON 4274 7843 4307 7818 4309 7810 4269 7822
TIME...MOT...LOC 0256Z 280DEG 30KT 4300 7813 4272 7842

$$

NYC037-121-200315-
/O.CON.KBUF.SV.W.0075.000000T0000Z-130720T0315Z/
GENESEE NY-WYOMING NY-
1056 PM EDT FRI JUL 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR NORTH CENTRAL WYOMING AND CENTRAL GENESEE COUNTIES...

AT 1055 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BATAVIA TO 6 MILES WEST OF 
VARYSBURG...MOVING EAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR WESTERN NEW YORK.

&&

LAT...LON 4274 7843 4307 7818 4309 7810 4269 7822
TIME...MOT...LOC 0256Z 280DEG 30KT 4300 7813 4272 7842

$$

RSH
521 
WWUS51 KBUF 200306
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1106 PM EDT FRI JUL 19 2013

NYC037-121-200316-
/O.EXP.KBUF.SV.W.0075.000000T0000Z-130720T0315Z/
GENESEE NY-WYOMING NY-
1106 PM EDT FRI JUL 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WYOMING AND
CENTRAL GENESEE COUNTIES WILL EXPIRE AT 1115 PM EDT...

AT 1106 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

RADAR INDICATED THAT HEAVY RAIN...AND GUSTY WINDS WERE STILL 
POSSIBLE FROM THE THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR WESTERN NEW YORK.

LAT...LON 4274 7843 4307 7818 4309 7810 4269 7822
TIME...MOT...LOC 0306Z 280DEG 30KT 4298 7802 4271 7831

$$

RSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 9:56 PM EDT, 25 minutes earlier.

Area forecast discussion, Jul 19, 9:56 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
956 PM EDT FRI JUL 19 2013

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL DROP ACROSS THE REGION TONIGHT...WHICH
WILL LINGER INTO SATURDAY. A COLD FRONT WILL DROP ACROSS THE
REGION SATURDAY...BRINGING MUCH COOLER CONDITIONS FOR SUNDAY AND
INTO EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
HOT AND HUMID AIRMASS IS PRODUCING PRODIGIOUS PRECIPITATION ACROSS
WESTERN AND CENTRAL NEW YORK THIS EVENING. PRECIPITABLE WATER VALUES
NEAR 2 INCHES ARE BEING REALIZED WITH RAINFALL RATES NEAR 2 INCHES
PER HOUR ACROSS NIAGARA COUNTY THIS EVENING. HEAVY RAINS AND GUSTY
TO DAMAGING WINDS WILL BE THE DOMINANT WEATHER ACROSS WESTERN NY TO
CENTRAL NY THROUGH THE EARLY OVERNIGHT HOURS...THEN ANOTHER ROUND OF
CONVECTION WILL ACCOMPANY THE COLD FRONT LATER TONIGHT.

ON SATURDAY...EXPECT MOST OF THE SHOWERS AND THUNDERSTORM ACTIVITY
TO SLIDE TO THE SOUTH AND EAST OF THE AREA LATE MORNING AND INTO
THE AFTERNOON HOURS. THE ACTUAL FRONTAL BOUNDARY WILL NOT CROSS
UNTIL LATER IN THE DAY...BUT MUCH DRIER AIR WILL MOVE IN BEHIND
THE PRE-FRONTAL TROF WITH ONLY MARGINAL CHANCE FOR ANY SHOWERS OR
THUNDERSTORMS ALONG THE FRONT ITSELF WHICH WILL CROSS LATE IN THE
DAY SATURDAY. WITH COOLER AIR MOVING IN AND LINGERING
PRECIPITATION...TEMPERATURES WILL BE NOTABLY COOLER ON
SATURDAY...WITH HIGHS MAINLY IN THE LOWER 80S.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
BY SATURDAY EVENING...MOST OF THE 12Z GUIDANCE PACKAGES ARE IN GOOD
AGREEMENT THAT THE COLD FRONTAL ZONE AND THE BULK OF ITS ASSOCIATED
PRECIPITATION WILL HAVE SLIPPED TO OUR SOUTH...SAVE FOR THE NAM
WHICH IS A SLOWER OUTLIER. AS THIS PARTICULAR MODEL HAS SHOWN SOME
RUN-TO-RUN INCONSISTENCIES WITH THE TIMING OF THE FRONT OVER THE
PAST DAY OR SO...WILL DISREGARD IT IN FAVOR OF THE FASTER GFS/
GEM/ECMWF CONSENSUS AND OUR EXISTING CONTINUITY...ALL OF WHICH
ADVERTISE A GENERALLY DRY NIGHT. IN THE WAKE OF THE FRONT...A HIGHLY
ANTICIPATED COOLER AND DRIER AIRMASS WILL SPREAD SOUTH ACROSS OUR
AREA THROUGH THE COURSE OF THE NIGHT...FINALLY BRINGING SOME MUCH
WELCOMED RELIEF FROM THE TROPICAL HEAT AND HUMIDITY LEVELS OF THE
PAST WEEK. EXPECT OVERNIGHT LOWS TO DROP TO THE MID 50S TO LOWER
60S...WHILE SURFACE DEWPOINTS FALL BACK TO MUCH MORE COMFORTABLE
LEVELS IN THE 50S.

WITH THE WATERS OF THE LOWER GREAT LAKES NOW IN THE MID TO UPPER 70S
/OR AROUND +25C/...AND THE INCOMING COOLER AIRMASS EVENTUALLY
FEATURING 850 MB TEMPS OF AROUND +10C BY LATER IN THE NIGHT...WE MAY
WELL SEE SOME LAKE EFFECT CLOUDINESS DEVELOP SOUTH OF THE LAKES
OVERNIGHT...THOUGH THE INCOMING AIRMASS WILL LIKELY REMAIN TOO DRY
AND FEATURE TOO LOW OF A SUBSIDENCE INVERSION TO SUPPORT ANY LAKE
EFFECT SHOWERS.

SUNDAY AND SUNDAY NIGHT...SURFACE HIGH PRESSURE WILL SETTLE DIRECTLY
ACROSS THE LOWER LAKES AND NEW YORK STATE IN THE WAKE OF THE COLD
FRONT. COUPLED WITH STRONG MIDSUMMER DIURNAL EFFECTS...THIS SHOULD
RESULT IN ANY LAKE EFFECT CLOUDS FROM SATURDAY NIGHT BREAKING UP
DURING THE COURSE OF SUNDAY MORNING...LEADING TO A DECENT AMOUNT OF
SUNSHINE EVERYWHERE FOR THE AFTERNOON. MEANWHILE...850 MB TEMPS
RANGING FROM +9C NORTH TO +13C SOUTH SHOULD SUPPORT RATHER PLEASANT
HIGHS IN THE MID TO UPPER 70S...WHILE DEWPOINTS CONTINUE TO LOWER TO
THE 50-55 DEGREE RANGE WITH DIURNAL MIXING. THE COOLER AND QUIET
WEATHER WILL THEN CONTINUE INTO SUNDAY NIGHT...WHEN LOWS SHOULD
RANGE THROUGH THE 50S IN MOST LOCATIONS...WITH SOME UPPER 40S EVEN
POSSIBLE ACROSS PORTIONS OF THE NORTH COUNTRY. WITH THE LOW LEVEL
FLOW VEERING MORE EASTERLY...DO NOT EXPECT LAKE EFFECT CLOUDINESS TO
BE A PROBLEM FOR SUNDAY NIGHT...THOUGH THERE WILL PROBABLY BE SOME
INCREASE IN MID/HIGH CLOUDS OVERNIGHT IN ADVANCE OF A MODEST
SHORTWAVE TROUGH THAT WILL BE WORKING INTO THE CENTRAL GREAT LAKES.

MONDAY AND MONDAY NIGHT...THE SURFACE HIGH WILL SLIDE EAST ACROSS
NEW ENGLAND AND OUT TO SEA...WHILE THE AFOREMENTIONED SHORTWAVE
TROUGH TO OUR WEST SETTLES ACROSS THE LOWER LAKES AND NY/PA...WHILE
ALSO SPAWNING SOME SEMBLANCE OF A WEAK SURFACE REFLECTION. WHILE THE
VARIOUS GUIDANCE PACKAGES STILL DIFFER WITH RESPECT TO HOW FAST
THIS SYSTEM ARRIVES AND EXACTLY HOW WELL DEVELOPED IT WILL BE...ALL
HAVE CONTINUED THE RECENT TREND TOWARD A FASTER AND SOMEWHAT MORE
DEVELOPED SYSTEM...WITH A PLUME OF DEEPER MOISTURE AND WEAK TO
MODEST ISENTROPIC LIFT EVENTUALLY ADVECTING INTO OUR AREA BETWEEN
MONDAY AFTERNOON AND MONDAY NIGHT. WITH THIS AND OUR EXISTING
CONTINUITY OF A TOTALLY DRY FORECAST BOTH IN MIND...HAVE ELECTED TO
GRADUALLY INTRODUCE SOME LOWER CHANCE POPS INTO AREAS SOUTH OF LAKE
ONTARIO MONDAY AFTERNOON...BEFORE BRINGING HIGHER CHANCE RANGE POPS
INTO THE ENTIRE AREA MONDAY NIGHT. THE HIGHEST PRECIPITATION CHANCES
WILL BE FOCUSED ACROSS OUR FINGER LAKES AND NORTH COUNTRY ZONES...
WHICH WILL BE CLOSEST TO THE BEST AREA OF DEEPER MOISTURE AND
ISENTROPIC LIFT. TEMPS THROUGH THIS LATTER PORTION OF THE PERIOD
WILL RETURN TO MIDSUMMER NORMS GIVEN THE WEAK WARM AIR ADVECTION
PATTERN...WITH DAYTIME HIGHS OF AROUND 80 EXPECTED ON MONDAY...
FOLLOWED BY LOWS IN THE LOWER TO MID 60S MONDAY NIGHT.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
IN THE LONG TERM PORTION OF THE FORECAST...THE LARGE-SCALE WEATHER
PATTERN ACROSS NORTH AMERICA WILL REVERT TO ONE WE HAVE BEEN MORE
FAMILIAR WITH FOR THE BULK OF THE SPRING AND SUMMER...THAT OF A
BROAD RIDGE OVER THE ROCKIES AND WESTERN PLAINS...WITH A
CORRESPONDING BROAD DOWNSTREAM TROUGH DEVELOPING OVER THE GREAT
LAKES AND NORTHEAST. THIS CHANGE IN THE PATTERN WILL RESULT IN AN
EXTENDED PERIOD OF MORE NORMAL SUMMERTIME TEMPERATURES FOR OUR
REGION...WITH DAILY HIGHS AVERAGING WITHIN A FEW DEGREES OF 80 EACH
DAY...AND NIGHTTIME LOWS GENERALLY RANGING IN THE LOWER TO MID 60S.

WITH RESPECT TO PRECIPITATION CHANCES...THE FORECAST PICTURE REMAINS
CONSIDERABLY MORE MUDDLED. UNDER THE EXPECTED LARGE-SCALE FLOW
REGIME...NUMEROUS PIECES OF SHORTWAVE ENERGY SHOULD ROTATE THROUGH
THE DEVELOPING TROUGH AND LEAD TO PERIODIC CHANCES FOR SHOWERS AND
THUNDERSTORMS...HOWEVER THE MEDIUM RANGE GUIDANCE REMAINS ALL OVER
THE MAP WITH RESPECT TO THE TIMING AND STRENGTH OF THESE FEATURES.
WITH THIS IN MIND...HAVE JUST CONTINUED TO BROADBRUSH SOME LOW
CHANCE POPS ACROSS THE ENTIRE PERIOD FOR NOW...AND WILL WAIT UNTIL
BETTER MODEL AGREEMENT DEVELOPS BEFORE TRYING TO PROVIDE MORE
REFINED/DETAILED PRECIPITATION PROBABILITIES AND TIMING. ALL THIS
SAID...THIS PERIOD LOOKS TO BE FAR FROM A WASHOUT AT THIS TIME...
WITH ANY SHOTS OF SHOWERS/STORMS LIKELY TO ALTERNATE WITH FREQUENT
DRY PERIODS.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
FOR THE 18Z TAF CYCLE...GUSTY SW WINDS TO BE THE MAIN IMPACT FOR
THIS AFTERNOON...WITH BUF/IAG/ROC/ART ALL SEEING PREVAILING GUSTS
IN THE 30 TO 35 KT RANGE. WIDELY SCATTERED THUNDERSTORMS MAY
BRIEFLY IMPACT JHW.

AFTER THIS...A LINE OF THUNDERSTORMS WILL APPROACH FROM THE WEST
23Z. THIS AREA WILL PROBABLY WEAKEN AS IT MOVES INTO OUR
REGION...BUT MAY HOLD TOGETHER LONG ENOUGH TO IMPACT IAG/ART...AND
POSSIBLY BUF/ROC DURING THE EVENING HOURS. STEADIER THUNDERSTORMS
ARE LIKELY LATE TONIGHT AS A LARGER AREA IS FORECAST TO DROP
ACROSS THE REGION. ALL THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND
WIND SHIFTS...WITH HEAVY RAIN LOWERING VSBY TO 1SM.

STORMS WILL DROP FROM N-S LATE TONIGHT AND INTO SATURDAY
MORNING...WITH CONDITIONS IMPROVING TO VFR.

OUTLOOK...
SATURDAY NIGHT THROUGH MONDAY MORNING...VFR.
MONDAY AFTERNOON THROUGH WEDNESDAY...MAINLY VFR WITH A CHANCE OF
SHOWERS/THUNDERSTORMS.

&&

.MARINE...
WINDS HAVE PICKED UP THROUGH THE EARLY AFTERNOON HOURS ACROSS MOST
OF THE WATERS...WITH WINDS STRONGEST NEAR THE LAKE SHORES. THESE
WILL CONTINUE THROUGH THIS EVENING...AS A STRONG LOW LEVEL JET
REMAINS ACROSS THE REGION. WINDS WILL DIMINISH FROM WEST TO EAST
LATER TONIGHT...MORE QUICKLY ACROSS AREAS NEAR LAND WHERE THE LOSS
OF DAYTIME HEATING WILL RESULT IN LESS MIXING. WAVES ON THE
NORTHEAST SHORES WILL TAKE A BIT TO DROP OFF ON BOTH OF THE LAKES.

THE OTHER ISSUE FOR THIS EVENING AND TONIGHT WILL BE THE POTENTIAL
FOR STRONG TO SEVERE THUNDERSTORMS ON THE WATERS.

WINDS WILL DIMINISH SATURDAY AND ONWARD WITH NO HEADLINES ANTICIPATED.

&&

.CLIMATE...
HOT AND HUMID WEATHER WILL CONTINUE THROUGH TODAY AND TEMPERATURES
WILL APPROACH RECORD HIGHS THIS AFTERNOON...THOUGH THE ONLY SITE
THAT IS EXPECTED TO AT LEAST TIE IT/S RECORD HIGH IS ROCHESTER.
HOWEVER...WITH READINGS IN THE UPPER 70S THIS FRIDAY MORNING...RECORD
WARM LOWS SHOULD BE BROKEN AT ALL THREE LOCATIONS BELOW.

HERE ARE THE RECORDS FOR THE REMAINDER OF THE WORK WEEK.

BUFFALO..

DATE       RECORD HIGH  RECORD WARM LOW
FRI 7/19        92             75

ROCHESTER..

DATE       RECORD HIGH  RECORD WARM LOW
FRI 7/19        95             75

WATERTOWN..

DATE       RECORD HIGH  RECORD WARM LOW
FRI 7/19        92             72

HERE ARE THE MONTHLY AND ALL TIME RECORD LOW MINIMUMS...

BUFFALO..

JULY.. 78 1897
ALL TIME.. 79 2006

ROCHESTER..

JULY (ALL TIME)..81 1936 AND 1940

WATERTOWN..

JULY (ALL TIME).. 79 2011

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SATURDAY FOR LEZ020.
         SMALL CRAFT ADVISORY UNTIL 10 AM EDT SATURDAY FOR LEZ040-
         041.
         SMALL CRAFT ADVISORY UNTIL 4 AM EDT SATURDAY FOR
         LOZ030-042-043.
         SMALL CRAFT ADVISORY UNTIL 10 AM EDT SATURDAY FOR LOZ044-
         045.
         SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
         SLZ022-024.

&&

SYNOPSIS...APFFEL
NEAR TERM...APFFEL/WCH
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...APFFEL
MARINE...APFFEL
CLIMATE...HITCHCOCK/WOOD/THOMAS
Hazardous weather outlook, Jul 19, 5:23 AM EDT, 16 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
523 AM EDT FRI JUL 19 2013

NYZ007-008-012-020-021-200930-
JEFFERSON-LEWIS-WYOMING-CATTARAUGUS-ALLEGANY-
523 AM EDT FRI JUL 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HEAT AND HUMIDITY WILL COMBINE TO PRODUCE HEAT INDEX VALUES IN
THE UPPER 90S ON FRIDAY AT LOWER ELEVATIONS AWAY FROM THE LAKE
SHORES.

A STRONG COLD FRONT WILL CROSS NEW YORK FRIDAY NIGHT INTO SATURDAY
MORNING AND MAY BRING STRONG TO SEVERE THUNDERSTORMS WITH THE
POSSIBILITY OF DAMAGING WINDS AND VERY HEAVY RAIN THAT MAY RESULT
IN LOCALIZED FLOODING IN POORLY DRAINED LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003>006-013-014-200930-
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-LIVINGSTON-ONTARIO-
523 AM EDT FRI JUL 19 2013

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A STRONG COLD FRONT WILL THEN CROSS NEW YORK FRIDAY NIGHT INTO
SATURDAY MORNING AND MAY BRING STRONG TO SEVERE THUNDERSTORMS WITH
THE POSSIBILITY OF DAMAGING WINDS AND VERY HEAVY RAIN THAT MAY
RESULT IN LOCALIZED FLOODING IN POORLY DRAINED LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-011-200930-
NIAGARA-ORLEANS-GENESEE-
523 AM EDT FRI JUL 19 2013

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   WIND ADVISORY.

A STRONG COLD FRONT WILL THEN CROSS NEW YORK FRIDAY NIGHT INTO
SATURDAY MORNING AND MAY BRING STRONG TO SEVERE THUNDERSTORMS WITH
THE POSSIBILITY OF DAMAGING WINDS AND VERY HEAVY RAIN THAT MAY
RESULT IN LOCALIZED FLOODING IN POORLY DRAINED LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-019-085-200930-
NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE-
523 AM EDT FRI JUL 19 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

  WIND ADVISORY.

HEAT AND HUMIDITY WILL COMBINE TODAY TO PRODUCE HEAT INDEX VALUES
IN THE MID TO UPPER 90S AT LOWER ELEVATIONS AWAY FROM THE LAKE
SHORES.

A STRONG COLD FRONT WILL CROSS NEW YORK FRIDAY NIGHT INTO SATURDAY
MORNING AND MAY BRING STRONG TO SEVERE THUNDERSTORMS WITH THE
POSSIBILITY OF DAMAGING WINDS AND VERY HEAVY RAIN THAT MAY RESULT
IN LOCALIZED FLOODING IN POORLY DRAINED LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-200930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
523 AM EDT FRI JUL 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT WILL CROSS THE LOWER LAKES FRIDAY NIGHT INTO
SATURDAY MORNING WHICH MAY BRING A FEW STRONG TO SEVERE
THUNDERSTORMS WITH STRONG WINDS ALONG WITH LOCALLY HIGHER WAVES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Jul 19, 8:40 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
840 PM EDT FRI JUL 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     TSTM WND GST     OLCOTT                  43.34N  78.72W
07/19/2013  M58 MPH          LOZ042             NY   C-MAN STATION

&&

EVENT NUMBER BUF1300233

JAM
Local storm report, Jul 19, 8:44 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
844 PM EDT FRI JUL 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND GST     2 N SODUS               43.27N  77.06W
07/19/2013  E70 MPH          WAYNE              NY   TRAINED SPOTTER

            WIND GUST ESTIMATED AT 70 MPH AND TREES DOWN.

&&

EVENT NUMBER BUF1300234

JAM
Local storm report, Jul 19, 8:51 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
851 PM EDT FRI JUL 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     TSTM WND GST     FAIR HAVEN              43.33N  76.70W
07/19/2013  M60 MPH          CAYUGA             NY   TRAINED SPOTTER

            60 MPH WIND GUST AND POWER OUTAGES.

&&

EVENT NUMBER BUF1300235

JAM
Local storm report, Jul 19, 8:56 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
856 PM EDT FRI JUL 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     TSTM WND DMG     OSWEGO                  43.46N  76.50W
07/19/2013                   OSWEGO             NY   TRAINED SPOTTER

            MANY TREES DOWN.

&&

EVENT NUMBER BUF1300236

JAM
Local storm report, Jul 19, 8:59 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
859 PM EDT FRI JUL 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     FULTON                  43.32N  76.42W
07/19/2013                   OSWEGO             NY   TRAINED SPOTTER

            MANY TREES DOWN.

&&

EVENT NUMBER BUF1300237

JAM
Local storm report, Jul 19, 9:54 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
954 PM EDT FRI JUL 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      1 NE PENDLETON          43.12N  78.77W
07/19/2013                   NIAGARA            NY   COCORAHS

            LOTS OF STREETS AND FIELDS FLOODED IN NE PENDLETON UP
            THROUGH SOUTHERN LOCKPORT.

&&

EVENT NUMBER BUF1300238

JAM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 8:01 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego, Wayne59 min
Jul 19, 8:03 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego57 min
Jul 19, 8:20 PM EDTAreal Flood AdvisoryBUFErie, Genesee, Niagara, Orleans3 hr
Jul 19, 8:32 PM EDTSevere Thunderstorm WarningBUFNiagara43 min
Jul 19, 8:49 PM EDTSevere Thunderstorm WarningBUFGenesee, Wyoming56 min
Jul 19, 8:51 PM EDTFlash Flood WarningBUFErie, Niagara3 hr
Jul 19, 8:58 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis32 min
Jul 19, 9:25 PM EDTSevere Thunderstorm WarningBUFErie, Niagara65 min
Jul 19, 9:49 PM EDTSpecial Marine WarningBUF56 min
Jul 19, 9:56 PM EDTSpecial Marine WarningBUF64 min
Jul 19, 10:06 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie54 min
Jul 19, 10:33 PM EDTAreal Flood AdvisoryBUFErie, Genesee, Wyoming3 hr
Jul 19, 10:49 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Wyoming56 min
Jul 20, 12:46 AM EDTSpecial Marine WarningBUF59 min
Jul 20, 1:18 AM EDTAreal Flood AdvisoryBUFErie, Genesee, Niagara, Orleans3 hr
Jul 20, 1:21 AM EDTSpecial Marine WarningBUF84 min
Jul 20, 2:43 AM EDTSpecial Weather StatementBUFOntario32 min
Jul 20, 3:45 AM EDTSpecial Marine WarningBUF60 min
Jul 20, 4:02 AM EDTSevere Thunderstorm WarningBUFErie43 min
Jul 20, 4:49 AM EDTSmall Craft AdvisoryBUF9 hr

Nearby

Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.